Hail, Perkins
- When
- May 10, 9:45 PM MST
- Where
- Perkins County, 2 mi N of Venango
- Measured
- 1.75 in hail
- Property damage
- $4,000
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.800, -102.033
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 10, 1:12 PM MST, 8 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT MON MAY 10 2004 ...FORECAST CHALLENGES CONVECTION IN THE MID TERM...THEN TEMPS IN THE EXTENDED... .DISCUSSION... .NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN FCST FOCUS IS SEVERE POTENTIAL THE NEXT 36 HRS. MAIN SFC BOUNDARY ANCHORED ACROSS KANSAS FROM WESTERN KS INTO FAR SERN NEBR. SECONDARY BOUNDARY NOTED ACROSS THE SANDHILLS (LL WIND CONVERGENCE BOUNDARY) FROM NEAR TEKAMAH TO ALLIANCE. FINALLY...ANOTHER WEAK BOUNDARY PRESENT ALONG THE NORTHERN EDGE OF THE STRATUS FIELD ACROSS EXTREME SOUTHWESTERN NEBRASKA. CAP CONTINUES TO REMAIN FAIRLY WEAK OVER SWRN KS AND ERN COLORADO...AND AS OF 19Z...CU ALREADY FIRING ACROSS PORTIONS OF WRN KS. CONVECTIVE TEMP FOR LBF TODAY IS 84F AND HITTING THIS LOOKS VERY UNLIKELY THIS AFTN GIVEN THE PERSISTENT CLOUD COVER THIS AFTERNOON. THIS TAKES US TO PRECIP TONIGHT. STILL APPEARS INITIATION WILL BE MOST FAVORED OVER NERN COLORADO/ERN WY IN THE CLOUD FREE SECTOR...AND WITH SWRLY FLOW ALOFT...SHOULD CARRY THIS INTO THE WRN FA. OVERNIGHT...A STRONG SHORTWAVE LIFTS ACROSS THE PANHANDLE GENERATING A SMALL MCS. QPFS ARE ON THE LIGHT SIDE AS THIS FEATURE LIFTS INTO NORTHERN PORTIONS OF THE FA. THIS MAKES GOOD SENSE GIVEN SFC DEW POINTS IN THE 40S ACROSS THE NORTH. WITH THIS IN MIND...AM INCLINED TO GO WITH CHANCE POPS AS PRECIP WILL BE FAIRLY SPOTTY. STRONG LL JET WILL COMMENCE OVERNIGHT...ALLOWING DECENT LOW LEVEL MOISTURE TO SURGE NWD INTO THE FA LATE. WILL INCREASE CLOUDINESS TOWARD MORNING AS BL MOISTENS SUBSTANTIALLY. DONT EXPECT FOG TO BE AN ISSUE DUE TO STRONG LL WINDS. FORECAST HEADACHE SHIFTS TO THE STRONG COLD FRONTAL PASSAGE TUESDAY NIGHT...AND THE WINDY CONDS AHEAD OF THIS. FWC GUIDANCE FOR LBF TOMORROW IS 75 AND WILL GO WITH TEMPS 10 DEG WARMER (MORE IN LINE WITH ETA 2M TEMPS) AS WE TYPICALLY TORCH OUT JUST AHEAD OF AN APPG FRONT. AS FOR WINDS...SHOULD SEE THESE HIGHEST ACROSS THE ERN FA. WILL FORGO ADVZY FOR NOW AND BRIEF THE ONGOING CREW ON THE SITUATION. AS FOR TSRAS TUES AFTN...SHEAR NOT OVERLY IMPRESSIVE AHEAD OF THE FRONT...SO WIND AND HAILERS THE MAIN CONCERN. WOULD HEDGE MORE ON THE WIND SIDE GIVEN THE EXPECTED LINEAR NATURE OF THE THUNDERSTORMS. POST FRONTAL ON WEDNESDAY...TEMPERATURES PLUMMET...AS TONGUE OF SUB FREEZING H85 AIR NOSES INTO THE NRN FA LATE WEDS. HAVE DROPPED TEMPS AROUND 5 DEGREES ON WEDS AND THIS MAY NEED TO BE TRENDED FURTHER DOWNWARD. FINAL SHORT TERM DILEMMA DEALS WITH PRECIP TYPE ON WEDNESDAY NIGHT. WITH THE FORECAST AREA STILL EAST OF THE LONGWAVE TROF THROUGH FRIDAY AND A SERIES OF WEAK SHORTWAVES RIDING THE SWRLY FLOW...PRECIP CHANCES STILL LOOK GOOD. TEMPERATURES DO DROP INTO THE LWR TO MID 30S LATE WEDS NIGHT ACROSS THE FAR NWRN ZONES. H85 TEMPS AS WELL AS THICKNESSES ARE SUPPORTIVE OF AT LEAST SOME RAIN SNOW MIX. WILL WORD AS SUCH FROM 09Z TO 14Z ON THURSDAY ACROSS THE FAR NWRN ZONES. .LONG TERM (FRIDAY THROUGH MONDAY)...GFS TDY HAS MORE AMPLIFICATION TO THE MEAN H5 FLOW COMPARED TO YESTERDAYS RUN. THIS HAS SLOWED THE PROGRESSION OF THE LONG WAVE TROF ONCE AGAIN. ONGOING FCST WEATHER WISE IN GOOD SHAPE AFTER FRIDAY WITH DRY CONDS ON TRACK. WILL GO AHEAD AND EXTEND PRECIP CHANCES INTO FRIDAY WITH TROF AXIS JUST TO OUR WEST. HIGH PRESSURE BUILDS INTO THE FA ON SATURDAY. AHEAD OF THIS FEATURE...DECENT UPSLOPE NOTED FRIDAY EVENING...SO WILL CARRY OVER POPS IN THE WEST TO FRIDAY EVENING. AS FOR TEMPS...MEX GUIDANCE ON THE HIGH END OF THE ENSEMBLES TODAY...SO WILL GO WITH MEX GUIDANCE PLUS 2 TO 3 DEGREES. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT MON MAY 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-111030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 400 PM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT. THE GREATEST THREAT WILL LIE WEST OF A LINE FROM VALENTINE IN CHERRY COUNTY...TO NORTH PLATTE IN LINCOLN. A WARM FRONT IN KANSAS WILL DRIFT NORTHWARD TONIGHT...WHILE A STRONG DISTURBANCE MOVES OUT OF WYOMING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WYOMING EARLY TONIGHT THEN MOVE EAST INTO THE PANHANDLE AND WESTERN NEBRASKA. AFTER MIDNIGHT THE SEVERE THREAT WILL DIMINISH AS THE DAYTIME HEATING HAS BEEN LOST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM THAT MOVES OUT OF THE ROCKIES ON TUESDAY WILL CREATE THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT FOR THE ENTIRE OUTLOOK AREA. STRONG SOUTHEAST WINDS IN ADVANCE OF THIS SYSTEM WILL SPREAD GULF MOISTURE NORTH WITH THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE DURING THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO ERUPT IN THE WEST BY LATE AFTERNOON AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS. THEN THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY AS THE FRONTAL SYSTEM PUSHES SLOWLY SOUTH THROUGH THE PLAINS. THIS SYSTEM AS IT PUSHES SOUTH WINDS WILL TURN TO THE NORTHWEST AND USHER IN MUCH COOLER AIR. FRIDAY THROUGH SUNDAY TEMPERATURES WILL BE MORE SEASONABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NEAR AND WEST OF HIGHWAY 83 THROUGH MIDNIGHT. MASEK
The Goodland radar (KGLD), 162 km away, was scanning. The volume nearest the first event began at 04:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393527, 5393528.